Discussions By Condition: I cannot get a diagnosis.

sudden abdominal burning/sweating

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • December 31, 2006
  • 03:29 AM

I have been trying to figure out and answer for my illness for 6 years now. I just spent 3 days in the hospital for the docs to run tests and find nothing specific. IBS! I don't exactly have the symptoms they say I should have. In the past 6 years I have been told this was emotional, gall bladder, pancreatitis, colitis, chrohns disease and finally IBS. I have a sudden onset of upper abdominal burning eventually radiating to the lower abdominal, sweating from head to toe, diarrhea and complete weakness. This may last 5 hours before I can get off the floor. I call them spells. I really think one of these can throw me into shock if it hasn't already and I have just been lucky to be able to come through it.

Reply Flag this Discussion

3 Replies:

  • My husband experiences simular symptoms. No one can explain the burning sensation!!!! Let me know if you get any answers
    vetgirl 4 Replies
    • January 1, 2007
    • 10:59 PM
    • 0
    Flag this Response
  • My husband experiences simular symptoms. No one can explain the burning sensation!!!! Let me know if you get any answers vetgirl, I have been on the internet alot researching these symptoms. burning in upper abdomin, sweating enough to drench the floor, completely disabled(which makes it very hard for the next), diarrhea . If your husband drinks that could be a reason. In 2000 I went to the hospital to find out what was going on. They told me that it was anxiety. After 2 years of having these spells I went to ER again. The blood test showed high pancreatic enzymes. They put me in the hospital and removed my gall bladder. I continued to have these spells. I was told not to drink any alchohol. They assumed that I was a lush. I have a beer or two once a month. I have had 2 children since 2003. Luckily I didn't have any spells during my pregnancy. But, obviously I did not drink a drop during my pregnancy. Since May 2005 I have had about 5 spells of which 3 have been since October 2006. This spell last week I was in so much burning pain I wanted someone to knock me out. The docs said the pancreatic enzymes were ok. Then they said colitis, then crohn's, the IBD. They also said that maybe the enzymes were within normal limits by the time they took my blood. If this is your husbands illness maybe that is why it has not been found yet. Pancreatitis is very serious. It can cause sudden drops in blood pressure and pain can cause shock. It has scared my to death that maybe I could die during an attack. In Oct 06 I was put on blood pressure medicine Hydrochlorothiazid. I believe this weekend I found that this was the reason I have had 3 attacks since October. I clearly asked the doctor is it would affect my pancreas. She said NO. When I seen that some medications cause pancreatitis I somewhat feel relieved. But now I am without HBP medicine and chance other problem. I am going to find an endocrinologist now the holidays are over. It has made me a firm believer to get 2nd opionions on anything whether it be minor or major. Hope this helps.
    cruser 1 Replies
    • January 2, 2007
    • 08:08 AM
    • 0
    Flag this Response
  • Then they said colitis, then crohn's, the IBD. I was in similar situation. I have been diagnosed with Pancreatic Insufficiency and Pancreatitis for 5 years. And only two month ago I was diagnosed as Crohn's Disease sufferer :( HealthCareBase
    patricii 2 Replies
    • January 2, 2007
    • 09:26 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?